Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 398, NWS Birmingham, AL

July 4, 2005Cherokee County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 4, 2005, 3:42 PM CDT for Cherokee County, Alabama. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2005, 3:42 PM CDT (20:42 UTC)
Expired
Jul 4, 2005, 4:15 PM CDT
In force
33 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Cherokee County, AL

The radar

The Northeast Alabama radar (KHTX), 102 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 4:20 PM CDTTSTM WND DMGForney, ALPORCH DESTROYED IN FORNEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1093 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 042042
SVRBMX
ALC019-042115-
/O.NEW.KBMX.SV.W.0398.050704T2042Z-050704T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
342 PM CDT MON JUL 4 2005

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CHEROKEE COUNTY IN NORTHEAST ALABAMA

* UNTIL 415 PM CDT

* AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF FORNEY...OR ABOUT 7 MILES SOUTHEAST OF CENTRE...AND MOVING
  EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL    
  AREAS OF CHEROKEE COUNTY.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3417 8564 3405 8561 3408 8523 3429 8532

$$
1 follow-up statement
000 
WWUS54 KBMX 042107
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
407 PM CDT MON JUL 4 2005

ALC019-042115-
/O.CON.KBMX.SV.W.0398.000000T0000Z-050704T2115Z/
CHEROKEE AL-
407 PM CDT MON JUL 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CDT FOR
SOUTHEASTERN CHEROKEE COUNTY...

AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PLEASANT GAP...OR ABOUT 8 MILES NORTHEAST OF PIEDMONT...
MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORNEY.

LAT...LON 3417 8564 3396 8557 3408 8523 3429 8532

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:04 PM CDT, 38 minutes earlier.

Area forecast discussion, Jul 4, 3:04 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
304 PM CDT MON JUL 4 2005

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
LOW TEMPERATURES SHOULD BE A DEGREE OR TWO WARMER THAN LAST NIGHT
DUE TO INCREASED MOISTURE AND CLOUD COVER ACROSS THE AREA.  SOME
PRECIPITATION WILL LIKELY LINGER THROUGH THE NIGHT...ESPECIALLY
SOUTHEAST...BUT THE OVERALL COVERAGE AND INTENSITY WILL DECREASE.
DEWPOINTS IN THE LOW TO MIDDLE 70S ALONG WITH LIGHT WINDS WILL LIKELY
RESULT IN WIDESPREAD FOG AFTER MIDNIGHT.  PRECIP SHOULD DIMINISH
MORE SIGNIFICANTLY AFTER MIDNIGHT.

SOUTHERLY FLOW WILL INCREASE KEEPING MOISTURE VALUES AT THE CURRENT
LEVELS.  SEA BREEZE WILL LIKELY MOVE INTO SOUTHERN LOCATIONS AGAIN.
PERHAPS MORE IMPORTANTLY...A BOUNDARY FROM THE REMNANTS OF A STRONG
MCS IN THE ARKLAMIS WILL MAKE ITS WAY INTO CENTRAL AL.  THESE THREE
FACTORS WILL LIKELY LEAD TO ANOTHER ROUND OF STRONG TO SEVERE
WEATHER AREA WIDE.  MODELS ALSO BRING A VORT MAX OUT OF THE
GULF..WITH VARYING INTENSITIES.  THIS FEATURE WILL GRADUALLY
SHIFT NORTH-NORTHEASTERLY THROUGH THE NIGHT INTO WEDNESDAY...
KEEPING RAIN/THUNDERSTORM CHANCES HIGH. THUS INCREASED POPS/CLOUD
COVER AND DECREASED HIGHS ACCORDINGLY.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
DIDNT MAKE ANY WHOLESALE CHANGES TO THE LONG TERM FORECAST.
FORECAST WILL BE HIGHLY DEPENDANT ON THE EVOLUTION OF TWO TROPICAL
SYSTEMS IN THE ATLANTIC BASIN.  ADJUSTMENTS WILL LIKELY BE NEEDED...
BUT DECIDED NOT TO VARY TOO FAR FROM GUIDANCE.

&&

.SYNOPSIS...TEMPERATURES HAVE ALREADY REACHED THEIR MAXIMA FOR MOST
LOCATIONS ACROSS CENTRAL ALABAMA AS CONVECTION HAS BECOME QUITE
WIDESPREAD.  TWO FEATURES RESPONSIBLE FOR THIS ACTIVITY...A STRONG
SEABREEZE FRONT MOVING NORTHWARD INTO OUR CWA...AND A SHEARED VORT
MAX MOVING OUT OF CENTRAL MS...ACROSS NORTHWESTERN AL.  SO FAR...
MOST STORMS HAVE REMAINED BELOW SEVERE CRITERIA...ALTHOUGH WITH ALL
OF THE OUTDOOR ACTIVITIES TODAY...WE REMAIN VERY CONCERNED WITH ALL
OF THE CONVECTION MAINLY WITH RESPECT TO LIGHTNING.  WE HAVE
ALREADY SEEN SEVERAL STORMS EXCEED THE ONE STRIKE EVER TEN SECONDS
THRESHOLD EARLY THIS AFTERNOON.  FURTHERMORE...DUE TO THE TWO
FEATURES MENTIONED ABOVE...WERE NOT EXPECTING A QUICK DISSIPATION OF
STORMS AFTER SUNSET WHICH IS TYPICAL THIS TIME OF YEAR.  HOWEVER...
FOCUS WILL LIKELY SHIFT ACROSS EASTERN (ESPECIALLY SOUTHEASTERN)
AREAS AS VORT MAX LOOSES ITS INFLUENCE ON NORTHERN AND NORTHWESTERN
LOCATIONS. ANY OUTDOOR ACTIVITIES MAY BE IN JEOPARDY THIS EVENING.
LIGHTNING DISPLAYS MAY OVERSHADOW AND FIREWORKS ACROSS CENTRAL
ALABAMA.

SOUTHERLY FLOW WILL BE ENHANCED TOMORROW AND WEDNESDAY RESULTING IN
TWO MORE DAYS OF LIKELY POPS.  THURSDAY THROUGH THE WEEKEND POSE
TROPICAL QUESTIONS.  HOPEFULLY BY THIS TIME NEXT WEEK...WE CAN
STILL THINK OF CINDY AS THAT SWEET LITTLE GIRL FROM THE BRADY BUNCH
RATHER THAN A TROPICAL STORM...OR EVEN HURRICANE.  TWO SYSTEMS ARE
IN THE WORKS...ONE OVER THE YUCATAN AND THE OTHER MOVING ACROSS THE
WINDWARD ISLANDS.  THE FIRST LOOKS LIKE IT WILL MOVE TO OUR WEST
AND NOT BE MUCH OF A FACTOR...THUS ONLY HAVE LOW CHANCE POPS FOR
THURSDAY AND FRIDAY.  THE SECOND SYSTEM IS A BIT MORE CONCERNING AT
THIS TIME...WITH A GENERAL CONSENSUS IN GUIDANCE THAT IT WILL TRACK
ACROSS SOUTHERN FL...POSSIBLY INTO THE CENTRAL OR EASTERN GULF BY
SUNDAY.  HOWEVER...BOTH NEED TO BE WATCHED CLOSELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     70  84  69  84 /  40  60  50  70
ANNISTON    71  84  70  84 /  30  60  50  70
BIRMINGHAM  74  85  72  85 /  30  60  40  70
TUSCALOOSA  73  88  71  87 /  30  60  40  70
CALERA      73  87  71  85 /  30  60  40  70
AUBURN      71  84  71  84 /  40  70  50  80
MONTGOMERY  73  87  72  86 /  30  70  50  80
TROY        73  86  71  86 /  40  70  50  80

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

12/SIRMON
Hazardous weather outlook, Jul 4, 12:30 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CDT MON JUL 4 2005

ALZ011>015-017>050-051130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1230 PM CDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT).

STRONG THUNDERSTORMS ARE POSSIBLE THROUGH 9 OR 10 PM THIS EVENING
ACROSS CENTRAL ALABAMA. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING PEA TO DIME SIZE HAIL...GUSTY WINDS UP TO 45 MPH...
DEADLY LIGHTNING...AND LOCALIZED HEAVY RAIN UP TO 2 INCHES. THE
THUNDERSTORM STRENGTH WILL BE GREATEST DURING THE HEATING OF THE
DAY WITH A GRADUAL WEAKENING TREND EXPECTED INTO THE EVENING HOURS.

A WARM AND VERY MOIST ATMOSPHERE EXISTS ACROSS THE REGION ON
THIS INDEPENDENCE DAY. DUE TO VARIOUS SMALL SCALE BOUNDARIES...AN
UPPER LEVEL DISTURBANCE...AND THE HEATING OF THE DAY...NUMEROUS
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. ALTHOUGH NOT ALL AREAS
WILL RECEIVE RAIN THROUGH THIS EVENING...THE STORMS THAT DUE DEVELOP
WILL HAVE THE POTENTIAL OF BECOMING STRONG.

WET MICROBURST POTENTIAL:
BIRMINGHAM...HIGH.
MONTGOMERY...HIGH.

.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY).

AN UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS THE AREA ON
TUESDAY AS AN UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST.
ONCE AGAIN...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO
DEVELOP FROM 12 PM UNTIL 9 PM...WITH A FEW OF THESE PRODUCING 35 TO
45 MPH WINDS. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL
SHOULD BE EXPECTED WITH ANY STORMS THAT DO DEVELOP.

BEYOND TUESDAY, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT
THIS TIME.

In the hours before

Special weather statement, Jul 4, 1:18 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 PM CDT MON JUL 4 2005

ALZ015-041845-
WALKER-
118 PM CDT MON JUL 4 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 145 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL
WILL OCCUR FROM AN APPROACHING THUNDERSTORM...

AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SIPSEY...MOVING NORTHEAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SIPSEY THROUGH 145 PM
CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
Special weather statement, Jul 4, 1:56 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
156 PM CDT MON JUL 4 2005

ALZ032-033-041930-
HALE-PERRY-
156 PM CDT MON JUL 4 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY AND HALE COUNTIES
UNTIL 230 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL
WILL OCCUR FROM AN APPROACHING THUNDERSTORM...

AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 1 MILE EAST OF GREENSBORO...MOVING NORTHEAST AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN EASTERN HALE AND
NORTHWESTERN PERRY THROUGH 230 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
Special weather statement, Jul 4, 2:37 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
237 PM CDT MON JUL 4 2005

ALZ034-042015-
BIBB-
237 PM CDT MON JUL 4 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 315 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN
HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS...

AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS IN WESTERN BIBB...MOVING NORTHEAST AT 15 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
BRENT...WEST BLOCTON AND CENTREVILLE THROUGH 300 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jul 4, 3:15 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CDT MON JUL 4 2005

ALZ034-042045-
BIBB-
315 PM CDT MON JUL 4 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 345 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL
WILL OCCUR FROM AREA THUNDERSTORMS...

AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 5 MILES NORTHWEST OF MARVEL TO 6 MILES
WEST OF LAWLEY...MOVING EAST AT 15 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
MARVEL...LAWLEY AND RANDOLPH THROUGH 345 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
Local storm report, Jul 4, 3:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 PM CDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     TSTM WND DMG     5 W WEST BLOCTON        33.12N 87.21W
07/04/2005                   BIBB               AL   LAW ENFORCEMENT

            FEW TREES DOWN ON COUNTY ROAD 9.

&&

JSS
Special weather statement, Jul 4, 3:31 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT MON JUL 4 2005

ALZ020-042100-
CHEROKEE-
331 PM CDT MON JUL 4 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 400
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN
HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...

AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER POPE...MOVING EAST AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR POPE...CENTRE AND
FORNEY THROUGH 400 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 2:44 PM CDTSevere Thunderstorm WarningBMXBibb31 min
Jul 4, 2:59 PM CDTSevere Thunderstorm WarningBMXShelby38 min
Jul 4, 4:13 PM CDTSevere Thunderstorm WarningBMXCherokee32 min
Jul 4, 5:27 PM CDTFlash Flood WarningBMXEtowah63 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.